Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 42, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 31, 2008, 12:29 PM EDT for 4 counties in West Virginia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2008, 12:29 PM EDT (16:29 UTC)
- Expired
- May 31, 2008, 1:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Calhoun County, WV, Gilmer County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 97 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 10:20 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 311629
SVRRLX
WVC007-013-021-087-311730-
/O.NEW.KRLX.SV.W.0042.080531T1629Z-080531T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1229 PM EDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRAXTON COUNTY IN WEST VIRGINIA...
SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
SOUTHERN GILMER COUNTY IN WEST VIRGINIA...
CENTRAL ROANE COUNTY IN WEST VIRGINIA...
* UNTIL 130 PM EDT
* AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF ARNOLDSBURG...OR ABOUT 36 MILES SOUTHEAST OF FORKED RUN
STATE FOREST...AND MOVING EAST AT 39 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ARNOLDSBURG BY 1235 PM EDT...
ARNOLDSBURG BY 1240 PM EDT...
GASSAWAY BY 110 PM EDT...
SUTTON BY 115 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
LAT...LON 3883 8048 3880 8049 3879 8046 3875 8045
3865 8050 3861 8056 3865 8101 3867 8103
3865 8106 3868 8136 3886 8135 3886 8052
TIME...MOT...LOC 1629Z 273DEG 34KT 3877 8123
$$
254 follow-up statements
000
WWUS51 KRLX 311648
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1247 PM EDT SAT MAY 31 2008
WVC087-311657-
/O.CAN.KRLX.SV.W.0042.000000T0000Z-080531T1730Z/
ROANE WV-
1247 PM EDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROANE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3883 8048 3880 8049 3879 8046 3875 8045
3865 8051 3861 8056 3865 8101 3867 8103
3865 8106 3868 8114 3883 8116 3886 8052
TIME...MOT...LOC 1647Z 273DEG 34KT 3867 8102
$$
WVC007-013-021-311730-
/O.CON.KRLX.SV.W.0042.000000T0000Z-080531T1730Z/
BRAXTON WV-CALHOUN WV-GILMER WV-
1247 PM EDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHERN GILMER...SOUTHEASTERN CALHOUN AND BRAXTON COUNTIES...
AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHLOE...MOVING EAST AT 39 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSEDALE BY 1255 PM EDT...
FRAMETOWN AND WILSIE BY 100 PM EDT...
SUTTON AND GASSAWAY BY 110 PM EDT...
SUTTON AND FLATWOODS BY 115 PM EDT...
FLATWOODS BY 120 PM EDT...
CENTRALIA BY 125 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3883 8048 3880 8049 3879 8046 3875 8045
3865 8051 3861 8056 3865 8101 3867 8103
3865 8106 3868 8114 3883 8116 3886 8052
TIME...MOT...LOC 1647Z 273DEG 34KT 3867 8102
$$
30000
WWUS51 KRLX 311703
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
102 PM EDT SAT MAY 31 2008
WVC007-013-021-311730-
/O.CON.KRLX.SV.W.0042.000000T0000Z-080531T1730Z/
BRAXTON WV-CALHOUN WV-GILMER WV-
102 PM EDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHWESTERN GILMER...SOUTHEASTERN CALHOUN AND BRAXTON
COUNTIES...
AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES SOUTH OF FRAMETOWN...MOVING EAST AT 39 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3883 8048 3880 8049 3879 8046 3875 8045
3865 8051 3861 8056 3865 8101 3867 8103
3865 8106 3868 8114 3883 8112 3886 8052
TIME...MOT...LOC 1702Z 273DEG 34KT 3850 8086
$$
30000
WWUS51 KRLX 311710 CCA
SVSRLX
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
103 PM EDT SAT MAY 31 2008
WVC007-013-021-311730-
/O.COR.KRLX.SV.W.0042.000000T0000Z-080531T1730Z/
BRAXTON WV-CALHOUN WV-GILMER WV-
103 PM EDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHWESTERN GILMER...SOUTHEASTERN CALHOUN AND BRAXTON
COUNTIES...
AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EXCHANGE...OR ABOUT 27 MILES SOUTHWEST OF
WESTON...MOVING EAST AT 47 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUTTON...FLATWOODS...HEATERS...CENTRALIA AND FALLS MILLS
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3883 8048 3880 8049 3879 8046 3875 8045
3865 8051 3861 8056 3865 8101 3867 8103
3865 8106 3868 8114 3883 8112 3886 8052
TIME...MOT...LOC 1703Z 274DEG 41KT 3874 8072
$$
30000
WWUS51 KRLX 311721
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
121 PM EDT SAT MAY 31 2008
WVC007-013-021-311731-
/O.EXP.KRLX.SV.W.0042.000000T0000Z-080531T1730Z/
BRAXTON WV-CALHOUN WV-GILMER WV-
121 PM EDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GILMER...
SOUTHEASTERN CALHOUN AND BRAXTON COUNTIES EXPIRES AT 130 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3883 8048 3880 8049 3879 8046 3875 8045
3865 8051 3861 8056 3865 8101 3867 8103
3865 8106 3868 8114 3883 8112 3886 8052
TIME...MOT...LOC 1721Z 274DEG 41KT 3872 8046
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:04 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 31, 11:04 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1104 AM EDT SAT MAY 31 2008 .SYNOPSIS... COLD FRONT MOVES THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. DRIER AIR GRADUALLY FILTERS SOUTH ON SUNDAY...TO TAKE CONTROL FOR MONDAY. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT IS STILL WELL WEST OF THE REGION AND WITH DEW POINTS IN THE LOW TO MID 60S ACROSS THE REGION...DEEP MOISTURE AND SOUNDINGS SHOWING THE CAPE AROUND 2500 J/KG WITH SURFACE TEMPS OF ONLY AROUND 75 DEGREES BASED ON THE ILN 12Z SOUNDING. WITH GOOD SPEED SHEAR AT THE MOMENT AND A SHORTWAVE TO PROVIDE THE FORCING...CONVECTION HAS DEVELOPED THIS MORNING ACROSS NRN WV MAINLY NORTH OF THE HTS/CRW LINE. THIS CONVECTION SHOULD SLIDE EAST AT AROUND 40 KTS AND WITH THE SHORTWAVE EXITING SHOULD BE GONE BY AROUND 18Z TO 19Z. HOWEVER...THESE CELLS ARE STRONG TO SEVERE AND WITH THE SPEED SHEAR...A TORNADO WATCH IS IN EFFECT UNTIL 5 PM EDT. WILL BE WATCHING THE NEXT SHORTWAVE THAT IS FORECAST TO DROP SE IN THE DEVELOPING NW FLOW. HAVE HELD ONTO LIKELY POPS ACROSS THE NORTH WITH THIS WAVE. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... TIME SPLIT ON THIS GRAVEYARD SHIFT BETWEEN RADAR AND THESE PERIODS. STILL CONCERNED WITH UPPER AIR DISTURBANCES SUNDAY AFTERNOON IN THE BOARD UPPER TROF WITH LINGERING MOISTURE. PRECIPITABLE WATER NOT LIKE SATURDAY...BUT STILL AROUND AN INCH. THINKING A FEW SHOWERS OR THUNDERSTORMS COULD REFORM BY MIDDAY SUNDAY AND LINGER FOR SOUTHERN COUNTIES INTO SUNDAY EVENING. DRY WEATHER STILL LOOKS TO BE A GOOD FORECAST FOR MONDAY AND MONDAY NIGHT. TRIED TO INCREASE POPS SOME 10 TO 20 PERCENT FOR WARM FRONTAL ACTION ON TUESDAY INTO TUESDAY EVENING. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... 12Z GFS AND 00Z ECMWF DIFFER ON TIMING PAC ENERGY TRAVERSING ACROSS CONUS MIDWEEK. GFS BRINGS LOW PRESSURE ACROSS CWA ABOUT 24HRS QUICKER THAN ECMWF. CONSIDERING GFS HAS BEEN INCONSISTENT HANDLING PAC ENERGY PAST FEW DAYS...WENT WITH ECMWF...WHICH HPC PREFERRED. THIS WOULD BRING A WARM FRONT THROUGH ON TUESDAY. GENERALLY FOLLOWED HPC FOR PLACEMENT OF POPS TUES-THURS...WITH CHC POPS EACH DAY...OWING TO UNCERTAINTY IN TIMING. ECMWF BUILDS IMPRESSIVE H5 RIDGE OVER AREA DAY 6-7...WITH H5 HEIGHTS OF 591DM. HPC TEMPS LOOKED GOOD...EXCEPT BUMPED UP MAXT A FEW DEGREES DAY 6-7 WITH STRONG UPPER RIDGE OVER AREA. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... 12Z SATURDAY THRU 12Z SUNDAY... SHOWERS AND STORMS A BIT LESS NUMEROUS THAN THOUGHT...AS UPPER AIR SUPPORT STARTS TO PULL OFF TO THE NORTHEAST. VFR CONDITIONS ARE FORECAST FOR THE MAJORITY OF THE DAY TODAY. SPOTTY MVFR CONDITIONS IN NORTHERN WEST VIRGINIA THIS MORNING...PKB/CKB...AS SCATTERED SHRA/TSRA MOVE ACROSS. W/SW BREEZES WILL CONTINUE TO GUST TO 25 KNOTS AT TIMES. STILL THINK WE WILL SEE SOME REDEVELOPMENT THIS AFTERNOON AHEAD OF FRONTAL BOUNDARY WITH SOME HEATING DURING THE DAY. DID NOT INCLUDE MUCH RESTRICTION TO CIG/VIS AT THIS POINT DUE TO UNCERTAINTY BUT KEPT CB MENTION IN TO HEIGHTEN AWARENESS. FRONT SINKS THROUGH AREA BY MIDNIGHT...WITH VFR CEILINGS LINGERING BEHIND. AVIATION OUTLOOK /AFTER 12Z SUNDAY/...NO SIGNIFICANT WEATHER EXPECTED.. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/CL NEAR TERM...ESS SHORT TERM...KTB LONG TERM...30 AVIATION...CL
Hazardous weather outlook, May 31, 7:47 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 747 AM EDT SAT MAY 31 2008 OHZ066-067-076-WVZ010-011-011200- PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER- 747 AM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT SATURDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>020-024>040- 046-047-011200- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV- WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 747 AM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT SATURDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 31, 10:41 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1041 AM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG N NEWPORT 39.40N 81.24W
05/31/2008 WASHINGTON OH COUNTY OFFICIAL
TREE DOWN ON ST RT 7
&&
JDENTLocal storm report, May 31, 11:35 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1135 AM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1122 AM HAIL LUMBERPORT 39.39N 80.39W
05/31/2008 U0.50 INCH HARRISON WV PUBLIC
&&
NNNNSpecial weather statement, May 31, 11:43 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1143 AM EDT SAT MAY 31 2008 WVZ032-040-311615- TAYLOR WV-BARBOUR WV- 1143 AM EDT SAT MAY 31 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 1143 AM EDT...A STRONG THUNDERSTORM WAS OVER TAYLOR COUNTY...OR ABOUT 13 MILES SOUTHEAST OF FAIRMONT...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... THORNTON...KNOTTSVILLE...TYGART LAKE STATE PARK AND GRAFTON. WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
Special weather statement, May 31, 11:50 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1150 AM EDT SAT MAY 31 2008 WVZ030-031-039-040-047-311630- UPSHUR WV-RANDOLPH WV-LEWIS WV-HARRISON WV-BARBOUR WV- 1150 AM EDT SAT MAY 31 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 1150 AM EDT...A STRONG THUNDERSTORM WAS OVER LORENTZ...OR ABOUT 8 MILES EAST OF WESTON...MOVING EAST AT 40 MPH. THE STORM WILL MOVE FROM LEWIS COUNTY...ACROSS NORTHERN UPSHUR AND SOUTHERN BARBOUR COUNTY AND INTO NORTHERN RANDOLPH COUNTY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... HORNER...CENTURY...VOLGA...KERENS...HODGESVILLE AND OVERHILL. WIND GUSTS TO 4O TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 25
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:10 AM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Tyler | 35 min |
| May 31, 10:29 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Ritchie, Tyler | 61 min |
| May 31, 10:43 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Tyler | 62 min |
| May 31, 3:14 PM EDT | Areal Flood Warning | RLX | Doddridge | 3 hr |
| May 31, 3:33 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison | 27 min |
| May 31, 3:48 PM EDT | Areal Flood Advisory | RLX | Doddridge, Harrison | 3 hr |
| May 31, 6:19 PM EDT | Severe Thunderstorm Warning | RLX | Harrison, Taylor | 41 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.